Alert archive / Montana / High Wind Warnings in 2016
High Wind Warning 5, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Mar 1, 2016, 2:55 PM MST. It took effect at Mar 2, 2016, 8:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 2:55 PM MST (21:55 UTC)
- In effect from
- Mar 2, 2016, 8:00 AM MST
- Expired
- Mar 2, 2016, 2:43 PM MST
- In force
- 7 hr
- Issued by
- NWS Billings, MT
The text
As transmitted.
038 WWUS75 KBYZ 012155 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 255 PM MST TUE MAR 1 2016 MTZ028-041-022200- /O.NEW.KBYZ.HW.W.0005.160302T1500Z-160303T0000Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 255 PM MST TUE MAR 1 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY. * TIMING...WEDNESDAY MORNING THROUGH LATE AFTERNOON. * IMPACTS...DANGEROUS CROSS WINDS ON US 191 AND US 12. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * WINDS...WESTERLY WIND GUSTS OF 60 TO 65 MPH SHOULD BE EXPECTED BETWEEN DAYBREAK AND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-022200- /O.NEW.KBYZ.WI.Y.0011.160302T0900Z-160303T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 255 PM MST TUE MAR 1 2016 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * IMPACTS...DANGEROUS CROSS WINDS ON INTERSTATE 90 AND ON LOCAL ROADS IN THE STILLWATER VALLEY. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * WINDS...FREQUENT GUSTS AROUND 60MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
414 WWUS75 KBYZ 020343 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 843 PM MST TUE MAR 1 2016 MTZ028-041-030000- /O.CON.KBYZ.HW.W.0005.160302T1500Z-160303T0000Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 843 PM MST TUE MAR 1 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * TIMING...WEDNESDAY MORNING THROUGH LATE AFTERNOON. * IMPACTS...DANGEROUS CROSS WINDS ON US 191 AND US 12. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * WINDS...WESTERLY WIND GUSTS OF 60 TO 65 MPH SHOULD BE EXPECTED BETWEEN DAYBREAK AND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-030000- /O.CON.KBYZ.WI.Y.0011.160302T0900Z-160303T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 843 PM MST TUE MAR 1 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * IMPACTS...DANGEROUS CROSS WINDS ON INTERSTATE 90 AND ON LOCAL ROADS IN THE STILLWATER VALLEY. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * WINDS...FREQUENT GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
453 WWUS75 KBYZ 021028 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 328 AM MST WED MAR 2 2016 MTZ028-041-030000- /O.CON.KBYZ.HW.W.0005.160302T1500Z-160303T0000Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 328 AM MST WED MAR 2 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * IMPACTS...DANGEROUS CROSSWINDS ON US 191 AND US 12. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * TIMING...STRONG WEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. * WINDS...WIND GUSTS OF 60 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-030000- /O.CON.KBYZ.WI.Y.0011.000000T0000Z-160303T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 328 AM MST WED MAR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * OBSERVED WIND...WINDS HAVE ALREADY GUSTED TO 60 MPH TUESDAY NIGHT AND WERE GUSTING 50-55 MPH EARLY THIS MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 AND ON LOCAL ROADS IN THE STILLWATER VALLEY. ANY FIRE THAT GETS OUT OF CONTROL COULD SPREAD RAPIDLY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE DAY. THE STRONGEST WINDS WILL BE THIS MORNING. * WINDS...GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
631 WWUS75 KBYZ 022143 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 243 PM MST WED MAR 2 2016 MTZ028-041-022245- /O.CAN.KBYZ.HW.W.0005.000000T0000Z-160303T0000Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 243 PM MST WED MAR 2 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED AND HAVE DROPPED BELOW WARNING CRITERIA. HOWEVER...GUSTS TO 45 MPH ARE POSSIBLE THROUGH 7 PM. $$ MTZ065-066-022245- /O.CAN.KBYZ.WI.Y.0011.000000T0000Z-160303T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 243 PM MST WED MAR 2 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED AND HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...GUSTS TO 45 MPH ARE POSSIBLE THROUGH 7 PM. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Mar 1, 8:54 AM MST, 6 hours 1 minute earlier.
Area forecast discussion, Mar 1, 8:54 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
854 AM MST TUE MAR 1 2016
.UPDATE...
UPPER LEVEL RIDGING MOVING ACROSS THE AREA WITH RIDGE BREAKING
DOWN TONIGHT BRINGING LEESIDE TROUGHING. LESS WIND TODAY BUT WILL
INCREASE TONIGHT. NO UPDATES. BORSUM
&&
.SHORT TERM...VALID FOR TDY AND WED...
QUIET WEATHER DAY TODAY BEFORE BECOMING ACTIVE AGAIN WITH WIND
AND SHOWERS ON WEDNESDAY. AN UPPER RIDGE WAS IN THE PROCESS OF
SLIDING OVER THE FORECAST AREA AT THE MOMENT. THIS WILL PROVIDE A
DRY DAY. A NARROW AREA OF LOW CLOUDS WERE WORKING ACROSS EASTERN
MONTANA. TEMPERATURE/DEWPOINT SPREADS WERE AROUND 4-6 DEGREES FROM
MILES CITY TO BAKER. GUIDANCE KEEPS FOG OUT OF THE THESE LOCATIONS
THIS MORNING IN WEAK LOW LEVEL WESTERLY FLOW. WILL NOT MENTION FOG
THIS MORNING OVER THE EAST...BUT MONITOR CLOSELY.
HIGHS TODAY WILL BE A LITTLE WARMER THAN MONDAY WITH MORE
SUNSHINE AND 850MB TEMPERATURES RISING TO AROUND 8C. WOULD EXPECT
HIGHS IN THE LOWER TO MID 50S. WINDS ALOFT WERE MUCH WEAKER TODAY
AND LAPSE RATES MUCH LOWER...SO SHOULD BE A RELATIVELY LIGHT WIND
DAY. WIND WILL INCREASE ACROSS THE AREA AGAIN LATE TONIGHT AND
WEDNESDAY.
SHORTWAVE ENERGY CURRENTLY OFF THE PACIFIC NORTHWEST SHORE WILL
RACE ACROSS NORTHERN MONTANA LATE TONIGHT AND WEDNESDAY. THE
PLACEMENT OF THIS ENERGY WAS FARTHER NORTH THAN PREVIOUS RUNS
WHICH IS IN A MORE FAVORABLE LOCATION FOR WIND. 850-500MB LAPSE
RATES INCREASE TO AROUND 8C/KM EARLY WEDNESDAY AFTERNOON JUST AS
COLD ADVECTION KICKS IN. WINDS PROGGED TO BE PRETTY WELL LINKED TO
700MB WITH 700M WINDS INCREASING TO AROUND 50KTS WITH 850MB WINDS
45-50KTS. MODELS BRING ASCENT IN WITH THE SHORTWAVE EARLY IN THE
DAY...WITH A BRIEF PERIOD OF SUBSIDENCE BEHIND THE WAVE IN THE
AFTERNOON. MID LEVEL WINDS DECREASE SOME IN THE AFTERNOON DURING
THE PERIOD OF SUBSIDENCE. LOOKS TO BE ANOTHER WINDY DAY...WITH THE
STRONGEST WINDS OVER THE WEST FROM BIG TIMBER TO HARLOWTON. BUMPED
WINDS UP EVEN MORE. WILL NOT ISSUE ANY HIGHLIGHTS AT TIME POINT AS
THE STRONGEST WINDS AT THE MID LEVELS WERE EARLY IN THE DAY WITH
SOME DECREASING MID LEVEL WINDS IN THE AFTERNOON. WILL ISSUE AN
HWO AND GRAPHIC FOR MORE WIND...HOWEVER.
WILL KEEP POPS SCATTERED ON WEDNESDAY FOR WESTERN AND CENTRAL
ZONES WITH STRONG DOWNSLOPE FLOW. WILL MAINTAIN HIGHER POPS OVER
THE EAST OUTSIDE OF THE DOWNSLOPE INFLUENCE. HIGH TEMPERATURES
WILL LIKELY BE WARMER ON WEDNESDAY WITH STRONG DOWNSLOPE WARMING
EARLY IN THE DAY. LINGERED EVENING POPS OVER THE EAST WEDNESDAY
EVENING AND DRIED THINGS OUT OVERNIGHT. GRADIENTS MAY TURN AROUND
QUICK ENOUGH OVER THE WEST FOR INCREASED GAP FLOW LATE WEDNESDAY
NIGHT. OTHERWISE...WINDS WILL BACK OFF QUICKLY WEDNESDAY EVENING.
TWH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
LONG TERM PERIOD WILL START OFF DRY ON THURSDAY AS UPPER LEVEL
RIDGING PREVAILS OVER THE REGION. WE COULD SEE SOME GAP WINDS
DEVELOP BRIEFLY ALONG THE FOOTHILLS NEAR LIVINGSTON AND NYE...BUT
WITH THE PROGRESSIVE UPPER LEVEL PATTERN THIS WINDOW WILL BE BRIEF
THURSDAY MORNING. STRONGEST WIND GUSTS AT THIS TIME WILL BE AROUND
40 TO 45 MPH. WEAK SHORTWAVE ENERGY CRASHES THE RIDGE THURSDAY
NIGHT INTO FRIDAY MORNING. WITH THIS THE AREA CAN EXPECT ANOTHER
ROUND OF SHOWERS AND BREEZY CONDITIONS FRIDAY MORNING WITH GUSTS
AROUND 30 TO 35 MPH. UNLIKE THE WEEKS EARLIER SYSTEMS...THIS
SYSTEM WILL NOT BE INTERACTING WITH COLDER AIR TO THE NORTHEAST
AND IT IS RATHER WEAK IN MOST OF THE GUIDANCE. THIS WILL MEAN
MOSTLY ISOLATED RAIN SHOWERS FOR THE REGION IN THE MORNING.
LONGWAVE RIDGE REBUILDS OVER THE REGION FOR THE WEEKEND BRINGING
WITH IT MUCH WARMER TEMPERATURES IN THE LOWS 60S SATURDAY. WEAK
ENERGY LOOKS TO MOVE THROUGH THE AREA SATURDAY EVENING...BUT AM ONLY
EXPECTING VERY ISOLATED SHOWERS. THE RIDGE STRENGTHENS SUNDAY AND
WITH IT ANOTHER WARM AND DRY AFTERNOON WITH TEMPERATURES IN THE
MID 60S.
GLOBAL DETERMINISTIC MODELS AND ENSEMBLE SOLUTIONS CONTINUE TO
ADVERTISE A PATTERN CHANGE AT THE START OF NEXT WEEK AS AN
APPROACHING TROUGH DEEPENS IN SOUTHERN PORTIONS OF THE WESTERN
CONUS. WHAT THIS SUGGESTS FOR OUR AREA IS BETTER CHANCES FOR
PRECIPITATION AND A RETURN TO SEASONABLE TEMPERATURES. DOBBS
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. ISOLATED SHOWERS
AND GUSTY SOUTHWEST WINDS POSSIBLE AT KLVM AFTER 18Z TODAY. MVFR
AND MOUNTAIN OBSCURATIONS ARE POSSIBLE IN ANY OF THESE SHOWERS.
ISOLATED SHOWERS ARE ALSO POSSIBLE AT KBIL AFTER 00Z WED.
RMS/BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 053 038/056 032/062 037/061 037/064 038/062 040/054
0/B 23/W 11/B 21/U 01/B 11/U 22/W
LVM 050 037/052 030/060 035/057 037/057 039/057 037/050
2/W 33/W 11/N 31/N 11/N 12/W 33/W
HDN 055 032/057 027/063 033/061 031/065 033/065 034/055
0/B 24/W 11/B 21/U 01/B 10/U 22/W
MLS 051 031/055 027/056 033/057 030/063 034/062 034/053
0/B 36/W 21/B 21/N 00/U 10/U 12/W
4BQ 051 029/055 026/058 032/057 029/062 033/066 034/054
0/B 36/W 21/B 21/B 00/U 00/U 12/W
BHK 046 026/051 026/050 030/053 027/061 032/059 031/053
0/B 36/W 21/B 21/N 00/U 10/U 12/W
SHR 052 031/056 026/060 031/057 029/062 032/063 035/052
0/U 24/W 21/B 11/B 00/B 00/U 23/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 1, 1:55 PM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 155 PM MST TUE MAR 1 2016 MTZ028>042-056>058-063>068-WYZ098-099-012230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 155 PM MST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED TO DEVELOP ONCE AGAIN WEDNESDAY. WINDS COULD GUST IN EXCESS OF 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE WEST OF BILLINGS AND IN PARTICULAR FROM LIVINGSTON TO BIG TIMBER TO HARLOWTON. ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE THURSDAY NIGHT THROUGH THE DAY FRIDAY. THOSE WITH TRAVEL PLANS NEED TO BE PREPARED FOR STRONG AND POTENTIALLY DANGEROUS CROSSWINDS. ALSO...RECENT DRY CONDITIONS COULD LEAD TO FIRE CONCERNS AS FIRE COULD POTENTIALLY SPREAD QUICKLY IN STRONG WINDS. MONITOR YOUR LOCAL FORECAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:55 PM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 24 hr |
Nearby
High Wind Warnings in Montana, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.